Alert archive / Alabama / Wind Advisories in 2020
Wind Advisory 6, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Apr 25, 2020, 4:40 PM CDT for 19 counties in Alabama. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2020, 4:40 PM CDT (21:40 UTC)
- Expired
- Apr 25, 2020, 10:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
Counties Bibb County, AL, Blount County, AL, Calhoun County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 53 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
467 WWUS74 KBMX 252140 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 440 PM CDT Sat Apr 25 2020 ALZ011>015-017>029-034-260300- /O.NEW.KBMX.WI.Y.0006.200425T2140Z-200426T0300Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Bibb- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, and Centreville 440 PM CDT Sat Apr 25 2020 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Northern half of Central Alabama. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Apr 25, 4:03 PM CDT, 37 minutes earlier.
Area forecast discussion, Apr 25, 4:03 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 403 PM CDT Sat Apr 25 2020 .UPDATE... For Fire Weather. && .SHORT TERM... Today through Sunday. Convection flirting with the very northern part of our CWA this afternoon should be pretty short-lived once we move into this evening. Fairly large strato-cu field is also expected to decrease (may not completely go away) this evening as well. That should leave a fairly pleasant evening for most folks, if only a bit breezy. Cooler air will continue to arrive tonight as a surface low pushes into the Ohio Valley Region and winds across the CWA become northwest. With the exception of the northeast counties, expect mostly sunny skies on Sunday with much cooler temperatures. Highs will range from the middle 60s across the far northern counties to middle 70s across the far southern counties. Wrap around clouds on the back side of the exiting low pressure system will produce more cloud cover across the northeast counties. 61/58 .LONG TERM... /Updated at 0400 AM CDT Sat Apr 25 2020/ Sunday night through Friday. Sunday night will be on the cool side with cold advection behind an upper-level trough and surface high pressure centered nearby on Monday morning. Lows should range from the lower 40s north to upper 40s south. Fair weather conditions will continue into Monday with high pressure hanging around. Another dry day is expected on Tuesday, but the low-level ridge will begin to shift eastward and open the door to moisture recovery ahead of a strong upper-level trough digging from the northwest. A strengthening low-level jet Tuesday night into Wednesday morning will be associated with advection of lower to mid 60s dewpoints in a narrow zone ahead of the approaching cold front. This may result in SBCAPE of 400-800 J/kg and chance for of thunderstorms. If this occurs, deep layer shear of 40-50 kts would support strong to perhaps severe storms with a threat for isolated damaging winds and quarter size hail. However, this is still several days away, and confidence is too low to include a mention of severe storms in our products. Aside from any potential severe storms, rain chances will be quite high for Wednesday. The front should sweep across the area Wednesday afternoon with cooler and drier conditions for Wednesday night through Friday. 87/Grantham && .AVIATION... 18Z TAF Discussion. VFR conditions expected across Central Alabama airfields for this TAF period. Primary flying impacts will be gusty & veering winds through the afternoon and evening (10-18 kts with gusts to ~25 kts), which is the primary theme in TAFs. Generally scattered ceilings at ~3-5k ft likely to persist for the next several hours as the front swings through, with clearing after sunset. Breezy conditions expected pick back up tomorrow morning/afternoon as winds prevail northwesterly at ~10-13 kts with higher gusts. Otherwise, no cig/vis flight restrictions are forecast. 40/Sizemore && .FIRE WEATHER... Aside from a stray shower or storm in the far northeast...dry conditions are expected across central Alabama through the next few days. Winds will remain rather stiff and gusty, especially Sunday afternoon, as directions shift to a more northwesterly direction. Next good chance of rain will be Tuesday night into Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 49 67 43 72 48 / 10 10 0 0 0 Anniston 49 67 43 71 48 / 10 0 0 0 0 Birmingham 51 69 45 73 52 / 10 0 0 0 0 Tuscaloosa 51 71 46 74 52 / 10 0 0 0 0 Calera 52 69 45 73 51 / 10 0 0 0 0 Auburn 52 70 46 73 49 / 10 0 0 0 0 Montgomery 53 74 47 76 51 / 10 0 0 0 0 Troy 55 74 48 75 51 / 10 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Apr 25, 4:04 AM CDT, 12 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 404 AM CDT Sat Apr 25 2020 ALZ011>015-017>050-261215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 404 AM CDT Sat Apr 25 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Minor to moderate river flooding will continue across the lower portions of the Black Warrior and Tombigbee river basins. Please see flood statements for specific details. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Minor river flooding will continue across the lower portions of the Black Warrior and Tombigbee river basins. Please see flood statements for specific details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.